serious problem and don't know what to do

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

moonroe
Regular Member


Date Joined Jun 2009
Total Posts : 30
   Posted 7/25/2009 3:58 AM (GMT -7)   
     Hi Everyone,Moonroe here, In the last two days my husband has really gone down hill. He is extremely unsteady on his feet and gets confused about little things,like where the bathroom is and what day it is. He is having to have help with everything.I don't know whether it is the new medicine for pulmonary hypertension or another problem. I don't know what to do.I have no one to watch himwhile I go to work,and that is everynite from 4 until 10. He cannot be by himself.I am so afraid he his going to fall and hurt himself and that would be a major setback.There is a CAP program for seniors but there is a 12 month waiting period.The other program is pcs but it only provides 60 hours a month.I am not sure medicaid provides that. I live in NC .If anyone knows of a program out there let me know.I have to go to work tonite and I don't know what I am going to do.I can't afford to miss work .The new medicine he is taking is revatio.Could this be contributing to this.

moonroe
Regular Member


Date Joined Jun 2009
Total Posts : 30
   Posted 7/25/2009 12:33 PM (GMT -7)   
Its me again, found out it is not the new medicine. His amonia levels are up again. At the hospital in emergency.waiting for a bed. Doctor said he is going to admit him and do some fine tuning. Going to draw fluid off again to make sure there is not infection. I guess I should just get used to all of this,but it doesn't get any easier. I am sure this will be ongoing. Was up all nite with him and I am worn to a frazzle,phisically and mentally. Missed work again too. I could use some help but it is just not there to be had I guess. Moonroe

hep93
Elite Member


Date Joined Jul 2005
Total Posts : 12014
   Posted 7/25/2009 12:37 PM (GMT -7)   

Revatio is also marketed as Viagra.  So I doubt it's the drug that is making him that way. It sounds more like encephalopathy.  Is he taking Lactulose?  If so, his dosage may need to be increased.  If he's not taking it, perhaps you should ask his doctor about it. 

Do you have any neighbors or relatives--or anyone at all--who could stay with him at least part of the time you are at work?  If he cannot be left alone and you have nobody to watch him, perhaps you should let his doctor know and see about placing him in a NH.  I hope that somebody may have a better suggestion for you.

Hugs,

Connie


hep93
Forum moderator - Hepatitis
 
"But that was yesterday, and I was a different person then."
Lewis Carroll, Alice in Wonderland


hep93
Elite Member


Date Joined Jul 2005
Total Posts : 12014
   Posted 7/25/2009 12:39 PM (GMT -7)   

Moonroe, you posted while I was replying.  I'm glad that he was admitted.  Try to get some rest yourself while you know that he is being cared for.

Hugs,

Connie


hep93
Forum moderator - Hepatitis
 
"But that was yesterday, and I was a different person then."
Lewis Carroll, Alice in Wonderland


moonroe
Regular Member


Date Joined Jun 2009
Total Posts : 30
   Posted 7/25/2009 3:43 PM (GMT -7)   
Connie,they had him on xifaxan 3 times a day. Apparently that is not working.His doctor is putting him back on the lactulose along with the xifaxan.Hope that will do the trick. I think it is such a balancing act trying to keep everything working in order.He gets dehydrated and the amonia levels rise,so they give him lactulose and he gets diahreha.Can't seem to win. I know he is getting good care in the hospital so I think I will stay home tonite and get some real sleep.His doctor did call and said that there is not infection so that is good. Hopefully when he comes home in a couple if days things will be ok for a while. We are both getting tired of the hospital stays. Thanks for responding.I don't always need answers,its just nice to know there is somebody out there who cares. Thanks a bunch,Mimi

hep93
Elite Member


Date Joined Jul 2005
Total Posts : 12014
   Posted 7/25/2009 4:02 PM (GMT -7)   

You're welcome, Mimi.  Absolutely get some good sleep while he is in the hospital.  As I recall, PG's husband was on both Lactulose and Xifaxan.  Perhaps that is what he will have to do, despite the diarrhea, if it keeps him from getting encephalopathy.  It really is a very tiresome balancing act.

I am usually at home and check the board frequently, though I'm getting ready to move and don't have quite as much time.  I can't believe the amount of junk I accumulated in the 10 yrs. I've been in this place!

Hugs,

Connie


hep93
Forum moderator - Hepatitis
 
"But that was yesterday, and I was a different person then."
Lewis Carroll, Alice in Wonderland

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 3:02 AM (GMT -7)
There are a total of 2,736,257 posts in 301,364 threads.
View Active Threads


Who's Online
This forum has 151454 registered members. Please welcome our newest member, rmk1990.
146 Guest(s), 4 Registered Member(s) are currently online.  Details
George_, Heatheranne87, rockyfords, gilly2


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer